MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TTS STANDARD TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TTS STANDARD TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ST16CN70NSC120N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received that a smiths medical bivona custom tts standard tracheostomy tube cuff leaked while in use at the patient's home.Subsequently, a tracheostomy (trach) change out was required and the patient recovered.No clinical consequences to the patient were reported.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Visual inspection of the device has confirmed the reported customer complaint.A 15mm tear was observed below the cuff band.The appearance of the tear appeared to resemble cuffs that have been over-inflated.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
BIVONA CUSTOM TTS STANDARD TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8263029
Report Number3012307300-2019-00182
Device Sequence Number16664428
Product Code JOH
UDI-Device Identifier15019517046632
UDI-Public15019517046632
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberST16CN70NSC120N
Device Catalogue NumberST16CN70NSC120N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer03/19/2016
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;